MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3505
Medical Device Problem Codes Failure to Advance (2524); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00828 and 3008114965-2023-00829.
 
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640cx0406, 30692754) and an orbit galaxy xtrasoft coil (640cx3505, 30706309) became stuck into a prowler select lpes microcatheter (606s155x, 31041133).It was also noted that there is a thread inside the packing of the coil.The procedure was delayed by 30 minutes.The devices were removed easily without additional intervention.A new coil and microcatheter (mc) were used to compete the procedure successfully.There was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640cx0406, 30692754) and an orbit galaxy xtrasoft coil (640cx3505, 30706309) became stuck into a prowler select lpes microcatheter (606s155x, 31041133).It was also noted that there is a thread inside the packing of the coil.The procedure was delayed by 30 minutes.The devices were removed easily without additional intervention.A new coil and microcatheter (mc) were used to compete the procedure successfully.There was no report of patient injury.One non-sterile 3.5mm x 5cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and the hypo-tube was found with multiple kinked conditions.Under magnification, it was observed that the coil was no longer attached to the gripper, and this was not returned for evaluation.An elongation mark was noted in the distal portion of the gripper which suggests that the coil was mechanically detached from the unit.The issue documented in the complaint that the coil became stuck into the microcatheter could not be evaluated through functional testing since the device was returned with multiple kinked conditions which suggests that the device was forcibly advanced through the microcatheter in an attempt to overcome the resistance encountered and based on this the complaint was able to be confirmed.According to the risk documentation, the delivery system not maintaining integrity upon delivery during embolic coil introduction is a potential failure mode that can result in the coil not being delivered to the treatment site due to mishandling of the device during introduction.Continuous flush being interrupted during embolic coil introduction is another potential failure mode that can result in the coil not being delivered to the treatment site due to inappropriate drops from pressure bag, without an adequate flush, issues such as resistance between the coil and the microcatheter can arise.The issue regarding that there is a thread inside the packing of the coil was reported to have occurred before use; however, the device has been removed from its packaging and handled in an unknown manner and environment.Also, the original packaging was not returned for evaluation.Without the original package and the limited information available, the customer complaint cannot be evaluated and an assignment of a root cause cannot be determined.The mechanically detached condition of the embolic coil was not originally reported in the complaint.With the limited information available, the most likely time of occurrence is during embolic coil retrieval and thus is not considered related to the reported issue.A manufacturing record evaluation was performed for the finished device 30706309 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18121567
Report Number3008114965-2023-00827
Device Sequence Number18044641
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number640CX3505
Device Lot Number30706309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/18/2023
12/28/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/18/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 4X6; PROWLER SELECT LPES
Patient SexUnknown